MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD SOLO HYDRO UROLOGY WIRE; GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD SOLO HYDRO UROLOGY WIRE; GUIDEWIRE
Catalog Number HW35HA
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the guidewire arrived with wet sticky fluid inside the box.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was received for evaluation.No actions can be taken at this time since a root cause was not identified.Dhr review is not required as no lot number was reported.The instructions for use were found adequate and state the following: indications for use the bard solo flex, bard solo plus and bard solo hydro hybrid guidewires are intended for use in facilitating the placement of endourological instruments during diagnostic or interventional procedures.These guidewires are not intended for coronary artery, vascular or neurological use.Contraindications none known.Warnings a thorough understanding of the technical principles, clinical applications, and risks associated with the use of guidewires is necessary before using this product.This device is restricted to use by or under the supervision of physicians trained in urologic endoscopic procedures.Care should be exercised to prevent perforation or trauma of the linings and associated tissue, channels or ducts.Failure to abide by the following warnings might result in damage to the channel or duct, abrasion of the hydrophilic coating, release of plastic fragments from the guidewire, damage to or breakage/separation of the guidewire, that may necessitate intervention.Do not withdraw the guidewire through a metal cannula or needle.Withdrawal through a metal device may result in release of wire fragments in the urinary system and destruction and/or separation of the outer polymer jacket requiring retrieval.Extreme caution should be observed when used with one-wall puncture style needle.Use extreme caution when using a laser or electrocautery, making sure to avoid contact with the guidewire.Direct contact may cause damage to the wire and/or sever the wire.Do not reshape the guidewire in any way.Attempting to reshape the wire may cause damage, resulting in the release of wire fragments to the urinary system.When exchanging or withdrawing a catheter over the guidewire, secure and maintain the guidewire in place under fluoroscopy to avoid unexpected guidewire advancement.Otherwise damage to the urinary channel by the wires tip may occur.Manipulate the guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wires tip under fluoroscopy.Excessive manipulation of the guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels or ducts.If any resistance is felt or if the tips behavior and/or location seems improper, stop manipulating the guidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guidewires tip, damage to the catheter, or damage to the urinary system.If necessary, remove the guidewire and ancillary device or scope as a complete unit to avoid complications.Do not attempt to use the guidewire if it has been bent, kinked or damaged.Use of a damaged wire may result in damage to the linings and associated tissue, channels or ducts or release of wire fragments into the urinary system.Precautions do not use this product without reading and understanding the complete instructions enclosed herein.The entire operation must be carried out in a sterile field.Product is sterile in an unopened and undamaged unit package.Do not use if the unit package or the guidewire is broken, damaged or soiled.Return any defective product to bard.The bard solo flex, bard solo plus, or bard solo hydro hybrid guidewires should be used immediately after opening the package.All the guidewires should be disposed of safely and properly after use, following local regulations for medical waste management.When using a drug or a device concurrently with the bard solo flex, bard solo plus, or bard solo hydro hybrid guidewires, or any other guidewire, the operator should have a full understanding of the properties/characteristics of the drug or device so as to avoid damage to the wire.The surface of the guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with physiological saline solution.The guidewire should be advanced through the scope using short, deliberate 2-3cm (0.8"-1.2") movements to prevent inadvertent damage to the device or patient.When reinserting the guidewire back into the holder, take care not to damage the wires coating with the edge of the holder.Do not use a metal torque device with the guidewire.Use of a metal torque device may result in damage to the wire.Also do not slip a tightened up torque device over the wire, as this may result in damage to the wire.Due to variations of certain catheter tip inner diameters, abrasion of the coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.After removal from the patients urinary system, and prior to reinserting it into the same patient during the same catheterization, guidewires should be rinsed in a bowl full of physiological saline solution.Use of alcohol, antiseptic solutions or other solvents must be avoided because they may adversely affect the surface of the guidewire.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the guidewire arrived with wet sticky fluid inside the box.Per follow up response received via email on 10jul2025, customer stated no physical samples one of their representatives picked them up on (b)(6) 2025.They were no sure of lot#.No patient involvement.

Brand Name
BARD SOLO HYDRO UROLOGY WIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22330958
Report Number1018233-2025-05106
Device Sequence Number12869111
Product Code EZB
UDI-Device Identifier00816840020203
UDI-Public(01)00816840020203
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHW35HA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown